New Mexico, 2006

Hail in New Mexico, June 1, 2006

June 1, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 1, 10:45 AM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 10:45 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT THU JUN 1 2006

.UPDATE...UPDATED ZFP FOR THIS AFTERNOON TO SPREAD ISOLATED POPS
INTO FAR NORTHWEST CORNER. STORMS HAVE ALREADY FIRED OVER WESTERN
RIO ARRIBA COUNTY SO MOIST AIR HAS BECOME DEEPER A BIT FARTHER
WEST. TRIMMED POPS ALSO FOR AFTERNOON ALONG NORTHEAST BORDER AS TCC
PROFILER SHOWING STEERING FLOW STRAIGHT OUT OF THE NORTH.

&&

.PREV DISCUSSION 310 AM MDT THU JUN 1 2006...ANOTHER ACTIVE CROP OF
TSTMS EXPECTED ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...WITH
A NOTICEABLE UPTICK IN CONVECTION EXPECTED ACROSS THE WRN HIGH
TERRAIN EAST OF THE DIVIDE AND WEST OF THE RIO GRANDE. SERN
CIBOLA/CATRON/WRN SOCORRO COUNTIES LOOK TO BE THE FAVORED AREAS IN
THE WEST...WHILE A FEW STG/SVR STORMS LIKELY ACROSS THE NE QUARTER
ONCE AGAIN WHERE A MDT NWLY FLOW ALOFT ATOP LOW LEVEL SELY/S WILL
MAINTAIN A SUFFICIENTLY SHEARED ENVIRONMENT WITH BRN SHEAR VALUES
EXPECTED TO EXCEED 40 M2/S2 ONCE AGAIN.

GAP WINDS PERSISTING ALONG THE CENTRAL VALLEY CORRIDOR EARLY THIS
MORNING THANKS TO OUTFLOW-INDUCED MESO-HIGHS EAST OF THE CENTRAL
MOUNTAIN CHAIN. THESE LOW LEVEL EASTERLIES HAVE BROUGHT HIGHER DEW
POINT AIR AS FAR WEST AS THE CONTINENTAL DIVIDE.  ALTHOUGH THIS
MOISTURE IS RATHER SHALLOW...AS IT TYPICALLY IS THIS TIME OF
YEAR...WE THINK IT MAY NOT BE AS READILY MIXED OUT AS WAS THE CASE
WEDNESDAY GIVEN WEAKENING WESTERLIES ALOFT AS THE MID- TO
UPPER-LEVEL RIDGE BUILDS OVER ERN AZ/WRN NM. IT WILL DEFINITELY MIX
OUT BUT HOPEFULLY WE CAN KEEP DEW POINTS FROM CRATERING INTO THE
TEENS AND 20S. THE GFS...NAM AND NGM ALL ARGUE THIS TREND SHOWING
THE 850-500 MB THETA-E RIDGE SHIFTING WESTWARD AND ALIGNING FROM THE
UPPER GILA REGION NEWD THRU THE MIDDLE RGV TO THE NE
HIGHLANDS/PLAINS. VERY STEEP LAPSE RATES COUPLED WITH SURFACE DEW
POINTS MIXING OUT TO THE MID 30S/LOWER 40S YIELDS 900-1100 J/KG OF
CAPE ACCORDING TO THE GFS.  PREVIOUS POP GRIDS LOOKED GOOD AND MADE
VERY FEW CHANGES. WILL NEED TO MAKE SOME LAST MINUTE ADJUSTMENTS TO
THE AM POP GRID GIVEN ONGOING CONVECTION IN THE EAST.

NO BIG CHANGES TO THE REMAINDER OF THE FORECAST...WHICH WILL BE
DOMINATED BY A PATTERN TYPICAL OF EARLY JUNE.  RIDGE ALOFT WILL
CONTINUE TO STRENGTHEN AND SHIFT EVER SO SLIGHTLY TOWARD THE EAST
AND INTO WRN NM FRI INTO THE WEEKEND. THIS SHOULD RESULT IN A DAY TO
DAY WARMING TREND WITH THE COVERAGE OF DIURNAL CONVECTION GRADUALLY
BECOMING LESS AND FAVORING MAINLY THE EASTERN HALF OF THE AREA.
BASICALLY A LOW GRADE RECYCLING MODE TYPE OF FORECAST. STEERING FLOW
WOULD FAVOR THE EAST AND FAR SOUTH FOR ISOLD POPS DURING THE LATE
NIGHT/EARLY MORNING.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  90  52  91  51 /   0   5   5   5
GALLUP..........................  88  43  87  42 /   0  10   5   5
GRANTS..........................  85  47  86  46 /  20  20  10  10
GLENWOOD........................  93  55  92  54 /  10  30  20  10
CHAMA...........................  77  40  78  38 /  20  10  10  10
LOS ALAMOS......................  78  49  82  48 /  20  20  10  20
RED RIVER.......................  69  38  71  37 /  40  20  20  10
TAOS............................  79  43  82  41 /  30  20  10  20
SANTA FE........................  79  50  83  50 /  30  20  20  20
SANTA FE AIRPORT................  83  52  85  51 /  30  20  20  20
ESPANOLA........................  86  51  90  49 /  20  20  10  20
ALBUQUERQUE HEIGHTS.............  85  60  88  59 /  10  20  10  20
ALBUQUERQUE VALLEY..............  87  56  90  55 /  10  20  10  20
ALBUQUERQUE FOOTHILLS...........  86  56  89  55 /  20  20  10  20
ALBUQUERQUE WEST MESA...........  90  58  92  57 /  20  20  10  20
SOCORRO.........................  88  58  89  57 /  10  20  10  10
SANDIA PARK/CEDAR CREST.........  77  48  80  47 /  30  20  20  20
MORIARTY/ESTANCIA...............  80  49  83  49 /  30  30  20  20
CARRIZOZO.......................  85  54  85  54 /  30  20  10  20
RUIDOSO.........................  75  46  79  45 /  40  30  20  20
RATON...........................  76  49  85  47 /  30  30  10   5
LAS VEGAS.......................  75  50  82  49 /  40  30  20  20
ROY.............................  74  53  78  52 /  30  30  10  10
CLAYTON.........................  78  58  84  57 /  30  30  10   5
SANTA ROSA......................  83  56  86  55 /  20  30  10  10
TUCUMCARI.......................  84  63  88  62 /  20  30   5  10
FORT SUMNER.....................  83  61  87  60 /  20  30   5  10
CLOVIS..........................  83  61  84  60 /  20  30   5  10
PORTALES........................  84  62  87  61 /  20  30   5  10
ROSWELL.........................  86  64  92  63 /  20  30   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

41
Hazardous weather outlook, Jun 1, 4:32 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT THU JUN 1 2006

NMZ001>021-026-021145-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
532 AM MDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO...GENERALLY
EAST OF A LINE EXTENDING FROM RATON TO SPRINGER TO SANTA ROSA TO
FORT SUMNER TO PORTALES. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP WITHIN THIS AREA WITH A FEW OF THE STORMS POSSIBLY
CONTAINING LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ACROSS
NORTHEAST AND EAST CENTRAL NEW MEXICO FRIDAY AND SATURDAY. WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS ALL OF NORTHEAST AND
EAST CENTRAL NEW MEXICO ESPECIALLY COLFAX...UNION...MORA...HARDING...SAN
MIGUEL...GUADALUPE AND QUAY COUNTIES.

41

The radar

The Albuquerque radar (KABX), 152 km away, was scanning. The volume nearest the first event began at 19:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rio Arriba

When
June 1, 12:55 PM MST to 1:15 PM MST
Where
Rio Arriba County, Canjilon
Measured
1 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.483, -106.433

About 15 to 20 minutes with small hail and intermittent larger hail reported at the Canjilon Ranger Station.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512055.